Hopping transport on site-disordered d-dimensional lattices

Kalyan Kundu, Philip Phillips

Research output: Contribution to journalArticle

Abstract

We consider here the hopping of an electron among a band of localized electronic states on a d-dimensional lattice. The hopping rates are assumed to be stochastic variables determined by some probability distribution. We restrict our attention to nearest-neighbor transport in the limit in which the fluctuations in the hopping rates are large. In this limit we construct an exact expansion for the frequency-dependent diffusion coefficient D() that is applicable to a wide range of transport phenomena (d=1 conductors, trapping phenomena, molecularly based electronic devices, etc.) in any spatial dimension. For the case of hopping transport with d=1, our method confirms earlier results that strong fluctuations in the hopping rates give rise to a non-Markovian 1/2 correction to normal diffusion. In two dimensions, we establish explicitly the existence of a non-Markovian logarithmic correction ln to D(). The formalism is then extended to d dimensions and the frequency corrections are discussed. For d=3, two frequency corrections must be retained. One is linear in and the other proportional to 3/2. It is shown that only the 3/2 correction contributes to the long-time tail t-3/2 in the time-dependent diffusion coefficient D(t). From these results we show that the long-time tail in the velocity autocorrelation function which is a consequence of the strong fluctuations in the hopping rates is of the form t-(1+d/2). Comparison is made with earlier results.

Original languageEnglish (US)
Pages (from-to)857-865
Number of pages9
JournalPhysical Review A
Volume35
Issue number2
DOIs
StatePublished - Jan 1 1987
Externally publishedYes

ASJC Scopus subject areas

  • Atomic and Molecular Physics, and Optics

Fingerprint Dive into the research topics of 'Hopping transport on site-disordered d-dimensional lattices'. Together they form a unique fingerprint.

  • Cite this